Alert archive / Idaho / Wind Chill Warnings in 2013

Wind Chill Warning 3, NWS Pocatello, ID

December 3, 2013

NWS Pocatello, ID issued this wind chill warning at Dec 3, 2013, 1:54 PM MST. It took effect at Dec 4, 2013, 12:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 1:54 PM MST (20:54 UTC)
In effect from
Dec 4, 2013, 12:00 AM MST
Expired
Dec 4, 2013, 10:00 AM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 032054
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MST TUE DEC 3 2013

IDZ019-032-041700-
/O.NEW.KPIH.WC.W.0003.131204T0700Z-131204T1700Z/
UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
PINE CREEK PASS...ARCO...CHALLIS...MACKAY
154 PM MST TUE DEC 3 2013

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
WEDNESDAY.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* LOCATIONS INCLUDE...ARCO...HOWE...DUBOIS...SPENCER...ASHTON AND
  ST ANTHONY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
000 
WWUS45 KPIH 041649
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
949 AM MST WED DEC 4 2013

IDZ019-032-041800-
/O.EXP.KPIH.WC.W.0003.000000T0000Z-131204T1700Z/
UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
PINE CREEK PASS...ARCO...CHALLIS...MACKAY
949 AM MST WED DEC 4 2013

...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING.

A FEW POCKETS OF VERY COLD TEMPERATURES LINGERED ACROSS THE UPPER
SNAKE PLAIN THIS MORNING...BUT WITH GRADUALLY WARMING TEMPERATURES
AND DECREASING WINDS...THE WIND CHILL WARNING WILL BE ALLOWED TO
EXPIRE AT 10 AM.

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 3, 8:15 AM MST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 3, 8:15 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
815 AM MST TUE DEC 3 2013

.SHORT TERM...TODAY THROUGH FRIDAY. A QUICK UPDATE THIS MORNING TO
ACCOUNT FOR A CONVERGENCE EVENT WORKING DOWN THE SNAKE RIVER PLAIN
THROUGH IDAHO FALLS TOWARD POCATELLO. HAVE RECEIVED REPORTS OF 4 TO
8 INCHES IN THE UPPER VALLEY AND RADAR IS CURRENTLY SHOWING THE
LEADING EDGE OF THE SNOW BAND WORKING THROUGH BLACKFOOT. MODELS ARE
SHOWING THIS BAND EXTENDING INTO THE ERN MAGIC VALLEY LATER TODAY
AND AND HAVE ATTEMPTED TO SHOW THIS PROGRESSION IN THE FORECAST. SEE
PREVIOUS DISCUSSION BELOW. HUSTON

WV IMAGERY SHOWS LOW CIRCULATION OVER CENTRAL IDAHO WITH TROUGH
ORIENTED ACROSS OREGON AND THE UPPER JET OVER SOUTHERN IDAHO. UPPER
DIFFLUENCE IS KEEPING GREATEST THREAT OF SNOWSHOWERS OVER EXTREME
EASTERN IDAHO THIS MORNING...AND THE PRESENCE OF THE UPPER LOW IN
CENTRAL IDAHO WILL HELP FOCUS MORE SNOWSHOWERS OVER THE MOUNTAINS
LATER TODAY THROUGH TONIGHT. MODELS CONTINUE DIGGING UPPER TROUGH
OVER THE WEST THROUGH WEDNESDAY MORNING BUT KEEP US IN A COLD
NORTHERLY FLOW. KEPT SOME POPS IN THE MOUNTAINS BUT VERY LITTLE QPF
SO NO WINTER HEADLINES EXPECTED AS THERE IS LITTLE SYNOPTIC FORCING.
TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE PERIOD OWING TO
THE UPPER TROUGH AND THE INTRUSION OF COLD ARCTIC AIR.  HINSBERGER

.LONG TERM...FRIDAY THROUGH MONDAY. PERSISTENT HIGH PRESSURE RIDGE
IS NEAR 140W WHILE A DISTURBANCE DROPS FROM WESTERN CANADA TO OREGON
FRIDAY AND SATURDAY. THIS IS FURTHER WEST THAN PREVIOUS FORECAST
TRACKS. PRECIPITATION FRIDAY SHOULD BE MORE FOCUSED ON THE WESTERN
SLOPES OF THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS...THEN AS THE
DISTURBANCE DROPS INTO NORTHERN CALIFORNIA WE SHOULD SEE MORE
SOUTHWEST FLOW AND A LITTLE BETTER OPPORTUNITY OF PRECIPITATION IN
THE UPPER SNAKE PLAIN ON SATURDAY. TIMING IS STILL THERE...JUST
CHANGED WHERE THE PRECIPITATION IS FAVORED. THERE IS A SIGNIFICANT
DEPARTURE IN THE MODELS BY SUNDAY...THE GFS IS UNDERCUTTING THE
EASTERN PACIFIC RIDGE AND BRINGING MOIST WESTERLY FLOW TOWARDS
IDAHO. THIS ALSO WOULD WARM TEMPERATURES 10 TO 15 DEGREES. GFS
ENSEMBLES ARE A TOTAL MESS AT THAT TIME RANGE. THE ECMWF AGREES MORE
WITH THE GFS WAVE 5 PATTERN...AND THE WEATHER PREDICTION CENTER
CURRENT SOLUTION. THIS DOES NOT GO FOR UNDER CUTTING THE
RIDGE..RATHER IT HOLDS ON TO N-NW FLOW ANOTHER TWO DAYS BEFORE
BRINGING WESTERLY FLOW OFF THE PACIFIC. FOR THIS FORECAST...DELAYED
ANY BIG WARM UP FOR THE WEEKEND...MAYBE BY TUESDAY. RS
&&

.AVIATION...NORTHERLY SURFACE WINDS WILL OVER TAKE THE UPPER SNAKE
PLAIN BY LATE MORNING. MAIN PRECIPITATION BAND HAS MOVED SOUTH OF
IDAHO ALREADY BUT THE LOW MOVING DOWN FROM WESTERN MONTANA WILL
BRING SCATTERED TO BROKEN CLOUDS ABOUT 3000 TO 4000 FT AGL AT KIDA
AND KPIH TO DAY THAT LINGER THROUGH MIDNIGHT. SURFACE WINDS CONVERGE
THIS AFTERNOON BETWEEN BURLEY AND TWIN FALLS AND COULD FAVOR SOME
SNOW SHOWERS IN THAT AREA AS SUGGESTED BY THE NAM12 THIS MORNING.
SOME SHOWER ACTIVITY ALSO FAVORED ON THE RIDGE LINES AROUND KSUN
THIS AFTERNOON. TEMPERATURES REMAIN BELOW FREEZING AT ALL TAF SITES
TODAY AND WEDNESDAY. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MST EARLY THIS MORNING ABOVE
6000 FEET FOR THE IDZ019-023.

WINTER WEATHER ADVISORY UNTIL 6 AM MST EARLY THIS MORNING ABOVE
6000 FEET FOR THE IDZ025.

&&
Hazardous weather outlook, Dec 3, 4:47 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
447 AM MST TUE DEC 3 2013

IDZ017>025-031-032-041200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
447 AM MST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS TODAY...THOUGH NOT NEARLY AS WINDY AS YESTERDAY.
THE AREA MAY ALSO SEE SOME LIGHT SNOWFALL. TEMPERATURES AND
WIND CHILLS WILL BE A CONCERN AS WIND CHILL INDICES DROP TO ZERO
TO 10 BELOW IN THE SNAKE PLAIN AND 10 TO 25 BELOW IN THE CENTRAL
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD OVERNIGHT LOWS ARE EXPECTED FOR THE NEXT FEW NIGHTS. THE NEXT
WEATHER SYSTEM LOOKS LIKE IT WILL IMPACT SOUTHEAST IDAHO FRIDAY
NIGHT AND SATURDAY BRINGING ANOTHER ROUND OF SNOW TO THE HIGH
COUNTRY AND POSSIBLY THE SNAKE PLAIN AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Dec 3, 7:59 AM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
759 AM MST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     SNOW             REXBURG                 43.83N 111.79W
12/03/2013  M8.2 INCH        MADISON            ID   TRAINED SPOTTER

            8.25 INCHES OF SNOW OVERNIGHT. LIGHT SNOW STILL FALLING.

&&

DPHELPS
Local storm report, Dec 3, 9:03 AM MST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
903 AM MST TUE DEC 3 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             MARYSVILLE              44.07N 111.42W
12/03/2013  M4.0 INCH        FREMONT            ID   TRAINED SPOTTER

            STORM TOTAL. SOME MINOR BLOWING AND DRIFTING
            SNOW STILL OCCURRING. LIQUID EQUIVALENT:
            0.27

&&

NWS POCATELLO ID
IRIS SYSTEM
Local storm report, Dec 3, 9:51 AM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
951 AM MST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             1 W REXBURG             43.83N 111.80W
12/03/2013  E7.0 INCH        MADISON            ID   TRAINED SPOTTER

            SPOTTER REPORTED 7 INCHES OF SNOWFALL AND 0.41 INCHES
            PRECIPITATION.

&&

DPHELPS
Local storm report, Dec 3, 10:17 AM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1017 AM MST TUE DEC 3 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     SNOW             3 ENE DRIGGS            43.75N 111.05W
12/03/2013  M6.5 INCH        TETON              ID   PUBLIC

            SINCE LAST NIGHT. LIGHT SNOW STILL FALLING
            AT TIME OF REPORT VIA OFFICE FACEBOOK PAGE.

&&

NWS POCATELLO ID
IRIS SYSTEM

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 5:57 AM MSTSpecial Weather StatementPIHFremont, Jefferson, Madison, Teton3 hr

Nearby

Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.